Hail, Dallas
- When
- July 7, 1:31 PM CST
- Where
- Dallas County, Dallas
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.767, -96.783
Occurred in downtown Dallas.
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 7, 11:55 AM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1255 PM CDT WED JUL 7 2004 .UPDATE... CELLS POPPING IN TARRANT COUNTY...WILL UP POPS METROPLEX AND SOUTHEAST TO 50 PERCENT. UPDATE OUT SOON. && .AVIATION... AT 17Z REMNANT OUTFLOW BOUNDARY IS DRAPED JUST NORTH OF THE METROPLEX AND LATEST MSAS INDICATES GOOD MOISTURE CONVERGENCE JUST TO THE SOUTH OF THIS BOUNDARY. THEREFORE EXPECT MVFR CU FIELD CIGS TO DEVELOP OVER THE METROPLEX TAF SITES WITH CB/SHRA FORMING BTWN 18-20Z. MCV CENTER SHOULD PROVIDE BEST UPPER LEVEL FORCING SOUTH OF KDAL/KDFW/KFTW WHERE AIRMASS IS VERY UNSTABLE AND ONLY WEAKLY CAPPED. WILL INCLUDE A TEMPO TSRA GROUP FOR KACT 19-22Z AS THE MCV SWINGS THROUGH THIS AREA. FOR NOW WILL HOLD OFF ON ANY MENTION OF THUNDER FOR METROPLEX TAFS...BUT WILL CONTINUE TO MONITOR. CONVECTION SHOULD PUSH SOUTH AND EAST BY MID AFTERNOON AND VFR CONDITIONS WILL THEN PREVAIL THROUGH 18Z THU. TR/92 && .PREVIOUS UPDATE... MCV CENTER NOW ENTERING WESTERN ZONES...MOVING SOUTHEAST. GFS DOES NOT CATCH IT AT ALL BUT ETA AND MESOETA SEEM TO HAVE INITIALIZED IT AND AS IT TRACKS ACROSS THEY DEVELOP POPS THIS AFTERNOON IN SOUTHEAST ZONES. MSAS DATA SHOWS BEST INSTABILITY IN THAT AREA ALSO...SO OUR CHANCE POPS DOWN THERE LOOKS REASONABLE. CAN NOT RULE OUT PRECIP FOR METROPLEX YET SINCE MCV IS SORT OF A WILD CARD BUT ATMOSPHERE IS MORE PRIME SOUTHEAST. IF CONVECTION INITIATES...SOME MID LEVEL DRY AIR INCREASES POTENTIAL FOR DOWNBURST TYPE WINDS BUT OVERALL SHEAR PATTERN IS PRETTY WEAK. NO ORGANIZED SEVERE EXPECTED. TEMPS LOOK REASONABLE...BUT WHERE IT RAINS HIGHS WILL LIKELY BE UPPER 80S INSTEAD OF 90S. 84 && .PREVIOUS UPDATE... HAVE UPDATED ZONE PACKAGE TO LOWER POPS NW AS CONVECTION HAS WEAKENED AND HAS BEEN MOVING MORE ERLY THAN SERLY. NO OTHER CHANGES WERE MADE ATTM. && .DISCUSSION... 316 AM CDT WED JUL 7 2004 SFC CDFNT LOOKS TO BE STALLED ACROSS OK THIS MORNING WITH LITTLE...IF ANY...PRESSURE RISES BEHIND THE BOUNDARY. 00Z ETA WASHES OUT THE BOUNDARY BY THIS AFTERNOON SO FOCUS FOR CONTINUED CONVECTION WILL HAVE TO COME FROM SFC OUTFLOW BOUNDARIES AND POSSIBLY THE MCV...SHOULD IT HOLD TOGETHER AND REGENERATE STORMS ACROSS OUR SRN CWA INTO THE AFTN HOURS. CORFIDI VECTORS SUGGEST THAT AT LEAST SOME OF THE CONVECTION TO OUR W AND NW SHOULD MAKE IT INTO OUR CWA...PRIMARILY ACROSS THE WRN HALF. WL GO WITH PRETTY HIGH POPS NW AND ADJUST AT THE LAST MINUTE FOR LATEST 88D CONVECTIVE TRENDS. H5 RIDGE CONTINUES TO BUILD OVER THE REGION TONIGHT AND THE NEXT SEVERAL DAYS...BUT THE MODELS CONTINUE TO SHOW A WEAKNESS OVER SE TEXAS. THIS MAY ALLOW SOME SEA BREEZE STORMS TO FORM AND WORK NWD INTO OUR SRN AND SERN CWA THE NEXT COUPLE OF AFTERNOONS. TEMPS WILL BE FAIRLY CONSISTENT WITH LOWS IN THE LOWER TO MIDDLE 70S AND HIGHS IN THE LOWER TO MID 90S. FWC AND MAV NUMBERS CONTINUE TO BE A TAD TOO WARM...GIVEN THE AMOUNT OF SFC MOISTURE AND EVAPOTRANSPIRATION STILL ONGOING. WL KEEP CURRENT FCST TEMPS IN PLACE. IN THE EXTENDED...H5 RIDGE SHOULD KEEP MOST LOCATIONS WARM AND DRY THROUGH NEXT TUESDAY. AFTERNOON AND EARLY EVENING STORMS WILL BE POSSIBLE ACROSS THE FAR SE ZONES AS SEA BREEZE ACTIVITY FORMS IN AN AREA OF H5 WEAKNESS. END OF NEW 00Z GFS SERIES SHOWING H5 RIDGE WEAKENING AND WESTERLIES MOVING AGAIN CLOSER TO N TEXAS. WHILE THIS IS NOT OUT OF THE QUESTION...IT WOULD NOT BE CLIMATOLOGICALLY EXPECTED. && .PRELIMINARY POINT TEMP/POPS... DALLAS-FT. WORTH, TX 92 75 94 76 / 40 20 0 0 WACO, TX 92 73 94 74 / 30 30 10 0 PARIS, TX 90 71 93 73 / 30 20 0 0 DENTON, TX 92 72 94 74 / 50 20 0 0 MCKINNEY, TX 92 74 94 75 / 30 20 0 0 DALLAS, TX 92 75 94 76 / 30 20 0 0 TERRELL, TX 92 73 93 75 / 30 30 0 0 CORSICANA, TX 91 73 94 75 / 30 30 10 0 TEMPLE, TX 92 72 95 74 / 40 40 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1025 AM CDT WED JUL 7 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1025 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE MOVES INTO AN UNSTABLE AIRMASS RESIDING OVER THE REGION. MOST OF THE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST OF A PARIS TO FORT WORTH TO KILLEEN LINE. SOME THUNDERSTORMS MAY BECOME SEVERE AND HAVE THE POTENTIAL TO PRODUCE DOWNBURST WINDS UP TO 60 MPH AND NICKEL SIZED HAIL. BRIEF HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING...BUT WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED. IN ADDITION...AN ISOLATED BRIEF TORNADO CAN NOT BE RULED OUT THIS AFTERNOON. THUNDERSTORMS SHOULD DISSIPATE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE FAR SOUTHEAST SECTIONS OF NORTH TEXAS FRIDAY AND SATURDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS IS ALSO IN PLACE FOR FAR SOUTHERN SECTIONS OF NORTH TEXAS SUNDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. TR
The Dallas/Ft Worth radar (KFWS), 53 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Occurred in downtown Dallas.
Ten units of The Terrace Apartments were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412081, 5412080.